Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 11, NWS San Francisco Bay Area, CA

February 1, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Feb 1, 2012, 2:35 AM PST. It took effect at Feb 1, 2012, 1:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2012, 2:35 AM PST (10:35 UTC)
In effect from
Feb 1, 2012, 1:00 PM PST
Expired
Feb 2, 2012, 2:04 AM PST
In force
13 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WHUS76 KMTR 011035
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
235 AM PST WED FEB 1 2012


PZZ565-011845-
/O.NEW.KMTR.SC.Y.0011.120201T2100Z-120202T1100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
235 AM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PST THURSDAY. 

* WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS
  AFTERNOON AND CONTINUE THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
824 
WHUS76 KMTR 011728
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
928 AM PST WED FEB 1 2012

PZZ565-020130-
/O.CON.KMTR.SC.Y.0011.120201T2100Z-120202T1100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
928 AM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 3 AM PST THURSDAY. 

* WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS 
  AFTERNOON AND CONTINUE THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
774 
WHUS76 KMTR 012228
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
228 PM PST WED FEB 1 2012

PZZ565-020630-
/O.CON.KMTR.SC.Y.0011.000000T0000Z-120202T1100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
228 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY.

* WINDS: NORTHERLY WINDS 15 TO 25 KT WILL CONTINUE
  TONIGHT...MAINLY SOUTH OF POINT SUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
023 
WHUS76 KMTR 020504
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
904 PM PST WED FEB 1 2012

PZZ545-021030-
/O.NEW.KMTR.RB.Y.0008.120202T0504Z-120202T2300Z/
POINT REYES TO PIGEON POINT TO 10 NM-
904 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 3 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 3 PM PST
THURSDAY. 


* SEAS: COMBINED SEAS 7 TO 10 FEET ACROSS THE DEEP WATER CHANNEL
  BUT BREAKERS UP TO 15 FEET ACROSS THE BAR DUE TO THE WESTERLY
  SWELL DIRECTION WITH LONG PERIODS.

* FIRST EBB: 0.7 KNOTS AT 11:37 PM WEDNESDAY NIGHT.

* SECOND EBB: 1.8 KNOTS AT 11:54 AM THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD
EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR.

&&

$$

PZZ565-021030-
/O.CON.KMTR.SC.Y.0011.000000T0000Z-120202T1100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
904 PM PST WED FEB 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY.

* WINDS: NORTHERLY WINDS 15 TO 25 KT WILL CONTINUE TONIGHT... 
  MAINLY SOUTH OF POINT SUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
887 
WHUS76 KMTR 021004
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
204 AM PST THU FEB 2 2012

PZZ565-021115-
/O.CAN.KMTR.SC.Y.0011.000000T0000Z-120202T1100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
204 AM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WIDE SPREAD ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED TODAY.
HOWEVER...PERIODS OF GUSTY WINDS RANGING BETWEEN 15 AND 25 KNOTS
WILL BE POSSIBLE SOUTH OF POINT SUR TODAY. 

$$

PZZ545-021815-
/O.EXT.KMTR.RB.Y.0008.000000T0000Z-120203T0600Z/
POINT REYES TO PIGEON POINT TO 10 NM-
204 AM PST THU FEB 2 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 10 PM
PST THIS EVENING...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
10 PM PST THIS EVENING. 

* SEAS: COMBINED SEAS 7 TO 10 FEET ACROSS THE DEEP WATER CHANNEL 
  BUT BREAKERS UP TO 15 FEET ACROSS THE BAR DUE TO THE WESTERLY 
  SWELL DIRECTION WITH LONG PERIODS. 

* FIRST EBB: 1.8 KNOTS AT 11:54 AM THURSDAY MORNING.

* SECOND EBB: 0.9 KNOTS AT 12:39 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED
TO BE HAZARDOUS TO MARINERS. BOATS SMALLER THAN 10 METERS SHOULD
EXERCISE EXTREME CAUTION ON THE SAN FRANCISCO BAR.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 10:25 PM PST, 4 hours 10 minutes earlier.

Area forecast discussion, Jan 31, 10:25 PM PST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1025 PM PST TUE JAN 31 2012

.DISCUSSION...AS OF 9:00 PM PST TUESDAY...FRONTAL SYSTEM WILL MOVE
INTO NORTHWESTERN CALIFORNIA TONIGHT. THE TAIL END OF THE FRONT
WILL BRING A CHANCE OF RAIN TO THE NORTH BAY LATE TONIGHT AND WEDNESDAY
MORNING. LOW CLOUDS MOVING INTO THE SFO BAY AREA AND THE COAST WILL
PRODUCE AREAS OF DRIZZLE. ANY RAINFALL AMOUNTS WILL BE UNDER ONE-
TENTH OF AN INCH. PARTIAL CLEARING IS EXPECTED WEDNESDAY AFTERNOON
AS THE FRONT MOVES INLAND AND AN UPPER LEVEL RIDGE BUILDS OFF THE
WEST COAST. THERE WILL BE PLENTY OF LOW LEVEL MOISTURE WEDNESDAY
NIGHT FOR LOW CLOUDS TO REFORM OVER THE AREA. WEAK OFFSHORE FLOW
DEVELOPS AS SURFACE HIGH PRESSURE BUILDS OVER THE PACIFIC
NORTHWEST WEDNESDAY NIGHT AND MOVES INTO THE GREAT BASIN THURSDAY.
WILL HAVE TO WATCH FOR DENSE FOG ADVECTING FROM THE CENTRAL VALLEY
INTO THE EAST BAY WEDNESDAY NIGHT AND THURSDAY POSSIBLY IMPACTING
SFO AND OAK AIRPORTS. TEMPERATURES WILL BE COOL ON WEDNESDAY BUT
THE OFFSHORE FLOW WILL ALLOW TEMPERATURES TO WARM UP ALONG THE
COAST AND IN THE MRY BAY AREA STARTING THURSDAY AND THE SFO BAY
AREA STARTING FRIDAY. AFTER THE WEDNESDAY SYSTEM PASSES...DRY
WEATHER IS FORECAST THROUGH EARLY NEXT WEEK.

&&

.AVIATION...AS OF 10:05 PM PST TUESDAY...NOW THAT THE HIGH CLOUDS
HAVE DISPERSED OVERHEAD LOW CLOUDS WILL QUICKLY RETURN TO AREA
TERMINALS. AN APPROACHING COLD FRONT WILL BRING SHOWERS MAINLY TO
NORTHERN CALIFORNIA WITH ONLY LIGHT SHOWERS OR DRIZZLE TO THE
NORTH BAY AND SAN FRANCISCO BAY AREA. SPRINKLES POSSIBLE SOUTH OF
KSJC.

VICINITY OF KSFO...LOW CIGS AROUND 800-1000 FEET ANTICIPATED
OVERNIGHT. LIGHT SHOWERS OR DRIZZLE POSSIBLE BY WEDNESDAY MORNING.
LIGHT WEST TO SOUTHWESTERLY FLOW EXPECTED THROUGH THE FORECAST
PERIOD. CONFIDENCE IS MODERATE.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...LOW CIGS AROUND 1000 FEET ANTICIPATED
THROUGH TONIGHT. CLEARING FORECAST AROUND 18Z WEDNESDAY MORNING. LIGHT
WEST WILL GIVE WAY TO SOUTH WINDS OVERNIGHT. WEST WINDS EXPECTED
ONCE AGAIN BY THE AFTERNOON. CONFIDENCE IS MODERATELY HIGH.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

PUBLIC FORECAST: W PI
AVIATION/MARINE: CW

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.